Back HIV-Related Conditions Bone Loss IAS 2013: Second-line HIV Therapy with NRTIs Linked to Bone Loss [VIDEO]

IAS 2013: Second-line HIV Therapy with NRTIs Linked to Bone Loss [VIDEO]

alt

Bone loss occurs less often when people on failing antiretroviral therapy switch to a NRTI-sparing second-line regimen containing raltegravir, researchers reported last week at the 7th International AIDS Society Conference on HIV Pathogenesis, Treatment and Prevention (IAS 2013) this week in Kuala Lumpur.

This sub-analysis from the SECOND-LINE study was one of several looking at bone loss and its relation to HIV infection and its treatment. Jennifer Hoy from Alfred Hospital in Melbourne gave an overview of her team's findings at a press conference prior to her late-breaker presentation.

[Jennifer Hoy speaks at IAS 2013 press conference, Kuala Lumpur, July 1, 2013]

See also: IAS 2013: Studies Look at Second-Line Bone Changes, Fractures, and HIV- and HCV-Related Bone Loss

7/7/13

Reference

J Hoy, A Martin, C Moore, et al (SECOND-LINE study team).Changes in bone mineral density over 48 weeks among participants randomised to either lopinavir/ritonavir (LPV/r) + 2-3N(t)RTI or LPV/r + raltegravir as second-line therapy: a sub-study of the SECOND-LINE trial. 7th International AIDS Society Conference on HIV Pathogenesis, Treatment and Prevention. Kuala Lumpur, June 30-July 3, 2013. Abstract WELBB05.